MAUDE Adverse Event Report: CONMED CORPORATION 1/4" X 6' SURGICAL TUBING; SUCTION TUBING

CONMED CORPORATION 1/4" X 6' SURGICAL TUBING; SUCTION TUBING
Catalog Number 0036280
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two (2) 0036280 1/4" x 6' suction tubing packages were returned for evaluation of "defective seal." the packaging lab results showed the samples failed the visual test.Both packages were found to be compromised due to an open pouch seal with less than 1/4" open on the chevron side of the pouch, therefore, this complaint is confirmed.The devices were manufactured 24-november-2015.A review of the device history record for this lot found no discrepancies during the manufacturing process and no non-conformances regarding this product's identity, quality, safety, effectiveness or performance that could have caused or contributed to this event.Of the lot containing (b)(4) units there were no other similar complaints received.A 2-year history of this device family revealed a total of (b)(4) complaints involving (b)(4) devices related to this failure mode and product.(b)(4).The reported packaging anomalies were obvious to the distributor and therefore prompted the return of the devices for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.However, to prevent future recurrences, an investigation has been initiated to address this issue.
 
Event or Problem Description
The distributor in (b)(4) reported that during receiving and inspection of incoming products, 2 packages containing 1/4" x 6' suction tubing was discovered with "defective seal." there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.This report is being filed based on the potential for injury with recurrence.

Brand Name
1/4" X 6' SURGICAL TUBING
Common Device Name
SUCTION TUBING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6248860
Report Number3007305485-2017-00012
Device Sequence Number551457
Product Code BYY
UDI-Device Identifier00653405000467
UDI-Public(01)00653405000467
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/22/2020
Device Catalogue Number0036280
Device Lot Number201511244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2016
Initial Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1